Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 23, 2013, 4:48 AM MDT. It took effect at Mar 23, 2013, 11:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2013, 4:48 AM MDT (10:48 UTC)
- In effect from
- Mar 23, 2013, 11:00 AM MDT
- Expired
- Mar 23, 2013, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS75 KABQ 231048 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 448 AM MDT SAT MAR 23 2013 ...STRONG AND POSSIBLY DAMAGING WINDS TODAY FOR MANY LOCATIONS EAST OF THE CONTINENTAL DIVIDE... .STRONG NORTHWEST WINDS ASSOCIATED WITH A POWERFUL COLD FRONT AND UPPER LEVEL STORM SYSTEM WILL BLAST INTO NORTHERN AND CENTRAL NEW MEXICO TODAY. AREAS OF BLOWING DUST WILL SIGNIFICANTLY REDUCE VISIBILITIES AT LOWER ELEVATIONS...ESPECIALLY ALONG AND SOUTH OF I-40. IN THE FAR NORTHEAST AND NORTH CENTRAL LIGHT SNOW MAY RESULT IN MINOR ACCUMULATIONS BUT WILL PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW...AND WIND CHILL VALUES WILL BE IN THE TEENS. NMZ530>532-534>538-231730- /O.EXT.KABQ.HW.W.0003.130323T1700Z-130324T0200Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 448 AM MDT SAT MAR 23 2013 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * LOCATION...MUCH OF THE EASTERN PLAINS. * WINDS...WEST AND NORTHWEST 25 TO 45 MPH WITH GUSTS RANGING FROM 55 TO 65 MPH...BECOMING NORTHWEST TO NORTH THIS AFTERNOON. * TIMING...WINDS WILL STRENGTHEN DURING THE MID TO LATE MORNING...THEN PEAK DURING THE AFTERNOON TO EARLY EVENING HOURS BEFORE SLOWLY DIMINISHING. * VISIBILITY...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO 3 MILES OR LESS. OVER UNION AND HARDING COUNTIES...LIGHT SNOW AT TIMES MAY RESULT IN AREAS OF REDUCED VISIBILITIES TO 3 MILES OR LESS...IN BLOWING SNOW. * LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL INITIALLY IMPACT NORTH TO SOUTH ORIENTED ROADS...INCLUDING HIGHWAYS 54...70 AND 285 AS WELL AS STATE ROAD 402. AS WINDS SHIFT TO THE NORTH...EAST TO WEST ORIENTED ROADS WILL BE IMPACTED INCLUDING INTERSTATE 40 AND HIGHWAYS 64 AND 87. LIGHTWEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ506>508-511>515-518>529-533-539-540-231730- /O.CON.KABQ.HW.W.0003.130323T1700Z-130324T0200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA- ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 448 AM MDT SAT MAR 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * LOCATION...MUCH OF CENTRAL NEW MEXICO...INCLUDING THE MAJORITY OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS AND PLAINS...THE MIDDLE AND LOWER RIO GRANDE VALLEY INCLUDING THE ALBUQUERQUE AND SANTA FE METRO AREAS...AND PORTIONS OF THE WEST CENTRAL...NORTHWEST AND SOUTHWEST MOUNTAINS. * WINDS...NORTHWEST 25 TO 45 MPH WITH GUSTS RANGING FROM 55 TO 60 MPH. * TIMING...WINDS WILL STRENGTHEN MID TO LATE MORNING THEN PEAK DURING THE AFTERNOON HOURS BEFORE SLOWLY TAPERING OFF AFTER SUNSET. * VISIBILITY...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO 3 MILES OR LESS. AT THE HIGHER TERRAIN OF THE SANGRE DE CRISTO MOUNTAINS NEAR THE COLORADO BORDER AND EAST ALONG THE JOHNSON MESA...LIGHT SNOW MAY RESULT IN MINOR ACCUMULATIONS BUT WILL PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. * LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADS...INCLUDING PORTIONS OF I-25 FROM THE SIERRA AND SOCORRO COUNTY LINE TO RATON PASS. LIGHTWEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ504-517-231730- /O.NEW.KABQ.WI.Y.0016.130323T1700Z-130324T0200Z/ NORTHWEST HIGHLANDS-LOWER CHAMA RIVER VALLEY- 448 AM MDT SAT MAR 23 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * LOCATION...THE NORTHWEST HIGHLANDS AND LOWER CHAMA RIVER VALLEY. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 50 OR 55 MPH. * TIMING...WINDS WILL STRENGTHEN DURING THE MORNING THEN PEAK DURING THE EARLY TO MID AFTERNOON HOURS BEFORE SLOWLY DIMINISHING. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN AREAS OF BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS MAY BE ENCOUNTERED ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS HIGHWAYS 84 AND 285 AND WILL IMPACT HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
2 follow-up statements
651 WWUS75 KABQ 231710 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1110 AM MDT SAT MAR 23 2013 ...STRONG AND POSSIBLY DAMAGING WINDS TODAY FOR MANY LOCATIONS EAST OF THE CONTINENTAL DIVIDE... .STRONG WEST AND NORTHWEST WINDS ASSOCIATED WITH A POWERFUL COLD FRONT AND UPPER LEVEL STORM SYSTEM WILL PEAK ACROSS NORTHERN AND CENTRAL NEW MEXICO THIS AFTERNOON. AREAS OF BLOWING DUST WILL SIGNIFICANTLY REDUCE VISIBILITIES AT LOWER ELEVATIONS...ESPECIALLY ALONG AND SOUTH OF I-40. IN FAR NORTHEAST AND NORTH CENTRAL PORTIONS OF THE AREA NEAR THE COLORADO BORDER...LIGHT SNOW MAY RESULT IN MINOR ACCUMULATIONS BUT MAINLY WILL PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW WITH WIND CHILL VALUES WILL BE IN THE TEENS. NMZ506>508-511>515-518>529-533-539-540-240200- /O.CON.KABQ.HW.W.0003.000000T0000Z-130324T0200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA- ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1110 AM MDT SAT MAR 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...MUCH OF CENTRAL NEW MEXICO...INCLUDING THE MAJORITY OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS AND PLAINS...THE MIDDLE AND LOWER RIO GRANDE VALLEY INCLUDING THE ALBUQUERQUE AND SANTA FE METRO AREAS...AND PORTIONS OF THE WEST CENTRAL...NORTHWEST AND SOUTHWEST MOUNTAINS. * WINDS...WEST TO NORTHWEST 25 TO 45 MPH WITH GUSTS RANGING FROM 55 TO 60 MPH. * TIMING...WINDS WILL THEN PEAK DURING THE AFTERNOON HOURS BEFORE SLOWLY TAPERING OFF AFTER SUNSET. * VISIBILITY...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO 3 MILES OR LESS. AT THE HIGHER TERRAIN OF THE SANGRE DE CRISTO MOUNTAINS NEAR THE COLORADO BORDER AND EAST ALONG THE JOHNSON MESA...LIGHT SNOW MAY RESULT IN MINOR ACCUMULATIONS BUT WILL MAINLY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW. * LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADS...INCLUDING PORTIONS OF I-25 FROM THE SIERRA AND SOCORRO COUNTY LINE TO RATON PASS. LIGHTWEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ530>532-534>538-240200- /O.CON.KABQ.HW.W.0003.000000T0000Z-130324T0200Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 1110 AM MDT SAT MAR 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...MUCH OF THE EASTERN PLAINS. * WINDS...WEST TO NORTHWEST 25 TO 45 MPH WITH GUSTS RANGING FROM 55 TO 65 MPH. * TIMING...WINDS WILL PEAK DURING THE AFTERNOON TO EARLY EVENING HOURS BEFORE SLOWLY DIMINISHING. * VISIBILITY...AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO 3 MILES OR LESS. OVER NORTHERN UNION AND NORTHERN HARDING COUNTIES...LIGHT SNOW AT TIMES MAY RESULT IN AREAS OF REDUCED VISIBILITIES TO 3 MILES OR LESS...IN BLOWING SNOW. * LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL INITIALLY IMPACT NORTH TO SOUTH ORIENTED ROADS...INCLUDING HIGHWAYS 54...70 AND 285 AS WELL AS STATE ROAD 402. AS WINDS SHIFT TO THE NORTH... EAST TO WEST ORIENTED ROADS WILL BE IMPACTED INCLUDING INTERSTATE 40 AND HIGHWAYS 64 AND 87. LIGHTWEIGHT AND UNSECURED OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ504-517-240200- /O.CON.KABQ.WI.Y.0016.000000T0000Z-130324T0200Z/ NORTHWEST HIGHLANDS-LOWER CHAMA RIVER VALLEY- 1110 AM MDT SAT MAR 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...THE NORTHWEST HIGHLANDS AND LOWER CHAMA RIVER VALLEY. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING...WINDS WILL PEAK DURING THE EARLY TO MID AFTERNOON HOURS BEFORE SLOWLY DIMINISHING. * VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN AREAS OF BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS MAY BE ENCOUNTERED ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS HIGHWAYS 84 AND 285 AND WILL IMPACT HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
973 WWUS75 KABQ 240156 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 756 PM MDT SAT MAR 23 2013 ...STRONG WINDS WILL GRADUALLY WEAKEN THROUGH EARLY EVENING... .STRONG WINDS WILL GRADUALLY DIMINISH ACROSS EASTERN NEW MEXICO THROUGH EARLY EVENING AS THE STORM SYSTEM PRODUCING THE WINDS SHIFTS SOUTHEASTWARD INTO OKLAHOMA. A BACK DOOR COLD FRONT BARRELING SOUTHWARD WILL CAUSE GUSTY WINDS TO LINGER LONGEST ACROSS THE FAR EASTERN PLAINS. NMZ506>508-511>515-518>529-533-539-540-240300- /O.EXP.KABQ.HW.W.0003.000000T0000Z-130324T0200Z/ WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- JEMEZ MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANTA FE METRO AREA- ALBUQUERQUE METRO AREA-LOWER RIO GRANDE VALLEY- SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 756 PM MDT SAT MAR 23 2013 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE THREAT OF HAZARDOUS WIND SPEEDS HAS DIMINISHED...SO THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. NORTH OR NORTHWEST WIND GUSTS NEAR 40 MPH WILL CONTINUE TO BE POSSIBLE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN UNTIL MID EVENING. $$ NMZ530>532-534>538-240300- /O.EXP.KABQ.HW.W.0003.000000T0000Z-130324T0200Z/ UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS- 756 PM MDT SAT MAR 23 2013 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE THREAT OF WIDESPREAD HAZARDOUS WINDS IS DECREASING SO THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. NORTH WIND GUSTS NEAR 45 MPH WILL CONTINUE UNTIL MID EVENING...ESPECIALLY ACROSS THE SOUTHEAST PLAINS WHERE A BACK DOOR COLD FRONT WILL CROSS FROM THE NORTH. IN UNION COUNTY...BLOWING SNOW WILL CONTINUE TO DROP VISIBILITY TO AROUND 1 MILE AT TIMES UNTIL 10 PM MDT. $$ NMZ504-517-240300- /O.EXP.KABQ.WI.Y.0016.000000T0000Z-130324T0200Z/ NORTHWEST HIGHLANDS-LOWER CHAMA RIVER VALLEY- 756 PM MDT SAT MAR 23 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... HAZARDOUS WINDS HAVE DIMINISHED...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 44/42
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 23, 3:30 AM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 23, 3:30 AM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MDT SAT MAR 23 2013 .DISCUSSION... FORECAST MORE OR LESS ON TRACK WITH EXPECTATIONS FOR A HIGH WIND EVENT ALONG/EAST OF THE CENTRAL MT CHAIN. NOT AS MUCH CONFIDENCE WEST OF THE CENTRAL MT CHAIN WITH GUIDANCE SHOWING SOME DECREASES IN FORECAST WIND SPEEDS...AND FEEL SOME AREAS MAY TURN OUT TO BE HIGH END WIND ADVY WHEN IT/S ALL OVER. THAT SAID...WENT AHEAD AND ADDED THE LOWER CHAMA RIVER VALLEY AND NORTHWEST HIGHLANDS TO A WIND ADVISORY. A MORE TROUBLESOME SPOT APPEARS TO BE THE FAR NORTHEAST WHERE THERE IS SOME POTENTIAL FOR SNOW ACCUMULATIONS. CURRENT GUIDANCE HAS BACKED OFF ON THE QPF/SNOWFALL AMOUNTS AS WELL AS POPS WITH THE HIGHER QPF FORECAST FOR THE PANHANDLES TO OUR EAST. GRID TOTAL SNOW AMOUNTS GENERALLY IN THE 1-2 INCH RANGE FOR THE RATON TO CLAYTON CORRIDOR THROUGH TONIGHT BUT CONFIDENCE ISN/T GREAT ENOUGH TO MAKE THE SWITCH TO A WINTER HIGHLIGHT VERSUS THE HIGH WIND WARNING...AT LEAST FOR NOW. SO WILL MENTION THE POTENTIAL FOR REDUCED VISIBILITIES IN BLSN AND WIND CHILLS IN THE TEENS TO MID 20S IN THE NPW. OTHERWISE...WIND ABOUT READY TO SHIFT AT KCAO ATTM AND NAM12/RUC FORECAST SFC GRADIENT SHOW A MARKED INCREASE BY MIDDAY. THEREFORE HAVE MOVED THE START TIME OF THE HIGH WIND WARNING TO 11 AM FOR THE EASTERN PLAINS. GUIDANCE TEMPERATURES FOR TONIGHT KEEP GETTING A LITTLE COLDER...SO EXPECT A HARD FREEZE TONIGHT FOR NEARLY EVERY LOCALE. NOT QUITE AS COLD SUNDAY NIGHT BUT STILL COLD ENOUGH FOR ANOTHER HARD FREEZE. ANOTHER REINFORCEMENT OF COLD AIR SUNDAY NIGHT INTO MONDAY...WHICH MODELS STILL INDICATE COULD GENERATE A PERIOD OF LOW LEVEL UPSLOPE INTO THE EAST SLOPES OF THE SANGRE DE CRISTO MTS AND POSSIBLY SANDIA/MANZANO MTS. NOT TOO KEEN ON A LONG LIVED EAST WIND INTO THE ABQ METRO AT THIS TIME AS IT MAY BE TOO SHALLOW AND WILL HAVE TO FIGHT THE BRISK NW FLOW ALOFT. THERE MAY BE BETTER POTENTIAL FOR ACCUMULATING SNOW OVER THE SANGRE DE CRISTO MTS AND INTO THE NORTHEAST HIGHLANDS/PLAINS BUT MODEL RH VALUES AREN/T THAT GREAT. THEREAFTER A WARM UP INTO THE MIDDLE/LATE PORTION OF NEXT WEEK THEN POSSIBLY A DECENT STORM SYSTEM FOR NEXT WEEKEND. && .FIRE WEATHER... RED FLAG WARNINGS ARE IN EFFECT FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO TODAY WITH SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON. DECIDED TO ADD ZONE 102 INTO THE RED FLAG WARNING...MAINLY FOR AREAS BELOW 7500 FEET. DEWPOINTS ARE EXPECTED TO CRATER THIS AFTERNOON ACROSS ALL BUT THE FAR NORTHEAST. THUS...DESPITE THE BELOW NORMAL TEMPERATURES...RELATIVE HUMIDITIES WILL STILL PLUMMET BELOW 15 PERCENT. ADDITIONALLY...MORE THAN 5 HOURS OF SINGLE DIGIT HUMIDITIES ARE EXPECTED IN MUCH OF THE RIO GRANDE VALLEY AND ACROSS SOUTHERN PORTIONS OF THE EAST CENTRAL PLAINS. WEST TO NORTHWEST WINDS BEHIND THE PACIFIC FRONT WILL BE VERY STRONG...WITH GUSTS TO 50 AND 60 MPH COMMON...AS IT RACES EAST ACROSS THE STATE. MEANWHILE...ACROSS THE NORTHEAST...A BACK DOOR COLD FRONT IS ALREADY MOVING INTO THE AREA. THIS FRONT SHOULD GET HELD UP FOR MUCH OF THE MORNING/EARLY AFTERNOON AS THE STRONG DOWNSLOPING WITH THE PACIFIC FRONT KEEPS IT AT BAY. RELATIVE HUMIDITIES ACROSS THE FAR NORTHEAST BEHIND THE FRONT WILL BE MUCH HIGHER...GENERALLY IN THE 30 TO 50 PERCENT RANGE. SOME SNOW WILL ALSO BE POSSIBLE. NONETHELESS... SOUTHERN PORTIONS OF ZONES 103 AND 104 ARE STILL EXPECTED TO SEE SEVERAL HOURS OF CRITICAL CONDITIONS. THE BACK DOOR FRONT WILL MAKE A STRONGER PUSH LATE THIS AFTERNOON AND EVENING ACROSS THE PLAINS. TEMPERATURES WILL DROP QUICKLY BEHIND THE FRONT...BUT WINDS WILL STAY STRONG AS THEY SWITCH TO A NORTHERLY DIRECTION...THROUGH THE EARLY EVENING. MUCH COOLER AIR WILL BE FILTERING INTO THE STATE TODAY AND TONIGHT. LOW TEMPERATURES TONIGHT WILL BE SUB-FREEZING IN ALL LOCATIONS... ROUGHLY 5 TO 20 DEGREES BELOW NORMAL. RELATIVE HUMIDITY RECOVERIES WILL BE FAIR ACROSS MUCH OF THE WEST AND CENTRAL AREAS...BUT EXCELLENT RECOVERIES ARE EXPECTED ACROSS THE EAST. MUCH LESS WIND IS EXPECTED FOR SUNDAY...BUT IT WILL STILL BE BREEZY ACROSS THE NORTHWEST HALF OF THE STATE. TEMPERATURES WILL BE 10 TO 25 DEGREES BELOW NORMAL...BUT CENTRAL AND WESTERN AREAS WILL REMAIN DRY...WITH HUMIDITIES BELOW 15 PERCENT. MAY SEE A WEAK EAST CANYON WIND IN THE RIO GRANDE VALLEY SUNDAY NIGHT/EARLY MONDAY...AS TODAYS BACK DOOR FRONT GETS REINFORCED A BIT AND MIGRATES WESTWARD. BELOW NORMAL TEMPERATURES WILL CONTINUE ON MONDAY BEFORE ZONAL FLOW TAKES SHAPE OVER THE STATE ON TUESDAY...AND THE WARMING TREND WILL BEGIN. BY WEDNESDAY...MOST AREAS WILL BE NEAR TO ABOVE NORMAL. VERY GOOD TO EXCELLENT VENTILATION LOOKS TO BE ON TAP FOR MUCH OF THIS WEEKEND AND THE FIRST HALF OF THE WORK WEEK...WITH THE EXCEPTION OF MONDAY...WHERE IT DIPS INTO THE FAIR/GOOD CATEGORIES. EXTENDED MODELS SUGGEST A STORM SYSTEM MAY BE BREWING FOR THE WEEKEND OR EARLY NEXT WEEK...WITH AT LEAST SOME HOPE OF PRECIPITATION. STAY TUNED. && .AVIATION... 06Z TAF CYCLE WINDS HAVE DIMINISHED ACROSS A VAST MAJORITY OF THE AREA BUT BREEZY CONDITIONS STILL EXIST. ADDED LLWS TO KABQ SINCE WEST WINDS PER LATEST RADAR WIND PROFILE ARE QUITE STRONG RIGHT OFF THE DECK AROUND 1500FT AND WE HAVE BECOME SOUTHERLY IN LATEST OBS. TONIGHT WILL BE RELATIVELY QUIET OVERALL BEFORE THE MAIN IMPACT PERIOD DEVELOPS BY MID MORNING SATURDAY. OVERALL MADE LITTLE CHANGE TO 06Z TAF ISSUANCE WITH EXCEPTION OF PINPOINTING LOWER VSBYS TO IFR FOR AREAS LIKE KTCC AND KROW. THE HIGHEST CONFIDENCE FOR STRONG NW WINDS WILL BE ALONG AND TO THE LEE OF NORTH-SOUTH ORIENTED MT RANGES WHERE A FEW GUSTS TO 55 KTS ARE POSSIBLE BTWN 18-00Z. A BACK DOOR COLD FRONT WILL CREATE A DRAMATIC NORTHERLY WIND SHIFT ACROSS THE PLAINS BY MID TO LATE AFTERNOON. SOME LIGHT SNOW WILL ALSO DEVELOP OVER THE FAR NE CORNER OF THE STATE BEHIND THE BACK DOOR COLD FRONT. WINDS WILL DIMINISH AFTER SUNSET BUT REMAIN BREEZY. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 44 15 45 19 / 0 5 5 5 DULCE........................... 39 10 41 13 / 5 10 10 20 CUBA............................ 41 11 42 15 / 5 5 10 5 GALLUP.......................... 44 10 49 14 / 0 0 5 0 EL MORRO........................ 44 13 48 18 / 0 0 5 0 GRANTS.......................... 46 15 50 16 / 0 0 5 0 QUEMADO......................... 49 18 52 19 / 0 0 5 0 GLENWOOD........................ 64 28 60 28 / 0 0 5 0 CHAMA........................... 32 1 34 6 / 10 20 20 20 LOS ALAMOS...................... 43 13 44 19 / 5 5 10 10 PECOS........................... 41 11 41 14 / 5 5 10 10 CERRO/QUESTA.................... 38 6 40 8 / 10 20 20 30 RED RIVER....................... 29 -1 31 5 / 30 20 20 40 ANGEL FIRE...................... 31 3 33 7 / 20 20 20 40 TAOS............................ 37 8 41 13 / 5 10 10 20 MORA............................ 36 8 37 10 / 5 10 10 30 ESPANOLA........................ 45 13 47 22 / 5 5 5 10 SANTA FE........................ 43 12 44 17 / 5 5 5 10 SANTA FE AIRPORT................ 46 14 48 19 / 5 0 5 5 ALBUQUERQUE FOOTHILLS........... 47 18 47 23 / 0 0 5 0 ALBUQUERQUE HEIGHTS............. 52 24 51 29 / 0 0 5 0 ALBUQUERQUE VALLEY.............. 53 19 52 28 / 0 0 5 0 ALBUQUERQUE WEST MESA........... 50 21 51 29 / 5 0 5 0 LOS LUNAS....................... 56 25 56 28 / 0 0 5 0 RIO RANCHO...................... 49 23 51 28 / 5 0 5 0 SOCORRO......................... 61 28 58 29 / 0 0 5 0 SANDIA PARK/CEDAR CREST......... 45 15 46 18 / 5 0 5 5 TIJERAS......................... 47 17 47 19 / 0 0 5 5 MORIARTY/ESTANCIA............... 47 11 46 16 / 0 0 5 10 CLINES CORNERS.................. 45 14 44 15 / 0 0 5 10 GRAN QUIVIRA.................... 52 19 51 21 / 0 0 5 0 CARRIZOZO....................... 59 23 51 26 / 0 0 0 0 RUIDOSO......................... 53 25 43 25 / 0 0 0 0 CAPULIN......................... 37 6 31 10 / 40 40 20 30 RATON........................... 39 9 36 12 / 30 30 10 30 SPRINGER........................ 41 9 37 15 / 20 20 10 30 LAS VEGAS....................... 40 7 38 11 / 5 5 5 20 CLAYTON......................... 40 13 37 14 / 30 40 10 20 ROY............................. 45 11 36 14 / 10 20 10 20 CONCHAS......................... 53 14 43 17 / 5 5 5 10 SANTA ROSA...................... 53 16 43 17 / 0 0 5 10 TUCUMCARI....................... 56 15 43 17 / 0 5 5 10 CLOVIS.......................... 61 19 44 21 / 5 5 5 5 PORTALES........................ 63 19 45 21 / 0 0 5 5 FORT SUMNER..................... 60 19 48 21 / 0 0 5 5 ROSWELL......................... 74 29 53 27 / 0 0 0 0 PICACHO......................... 65 22 50 24 / 0 0 0 0 ELK............................. 61 21 48 24 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ506>508-511>515-518>540. RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ504-517. &&
Hazardous weather outlook, Mar 22, 6:00 AM MDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAR 22 2013 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT FRI MAR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG AND POSSIBLY DAMAGING NORTHWEST WINDS ARE LIKELY SATURDAY ESPECIALLY ALONG AND EAST OF INTERSTATE 25 AND ALONG AND SOUTH OF INTERSTATE 40...WHERE LOCAL AREAS OF REDUCED VISIBILITIES IN BLOWING DUST ARE POSSIBLE. IN ADDITION...MUCH COLDER AIR WILL PLUNGE INTO THE REGION...WITH A HARD FREEZE LIKELY BOTH SATURDAY AND SUNDAY NIGHT. ACCUMULATING SNOW SATURDAY INTO SUNDAY MAY BE CONFINED TO THE HIGH TERRAIN OF THE NORTHERN MOUNTAINS NEAR THE COLORADO BORDER...BUT GUSTY WINDS MAY RESULT IN REDUCED VISIBILITIES IN BLOWING SNOW AND IMPACT TRAVEL IN THAT AREA. SNOWFALL ACCUMULATIONS ARE POSSIBLE FROM THE SANGRE DE CRISTO MOUNTAINS OVER THE NORTHEAST HIGHLANDS AND PLAINS SUNDAY NIGHT INTO MONDAY NIGHT AS ANOTHER DISTURBANCE CLIPS THAT PART OF THE STATE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND IMPACTS OR SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.